Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 225, NWS St. Louis, MO

August 25, 2005Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 25, 2005, 3:46 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2005, 3:46 PM CDT (20:46 UTC)
Expired
Aug 25, 2005, 4:31 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 3:55 PM CDTHAIL 1Park Hills, MO
Aug 25, 3:58 PM CDTHAIL 0.88Park Hills, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 252046
SVRLSX
MOC186-187-252130-
/O.NEW.KLSX.SV.W.0225.050825T2046Z-050825T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT THU AUG 25 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
  STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 430 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PARK HILLS...OR ABOUT NEAR DESLOGE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARMINGTON
  ROCKY RIDGE
  WEINGARTEN
  COFFMAN

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3788 9053 3776 9053 3775 9017 3798 9018

$$

BRITT
3 follow-up statements
000 
WWUS53 KLSX 252105
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT THU AUG 25 2005

MOC186-187-252130-
/O.CON.KLSX.SV.W.0225.000000T0000Z-050825T2130Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
404 PM CDT THU AUG 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR STE. 
GENEVIEVE AND ST. FRANCOIS COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER FARMINGTON...
MOVING EAST AT 10 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... 
FARMINGTON AND COFFMAN.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN PARK HILLS WITH 
THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3784 9046 3774 9054 3774 9020 3790 9024

$$

BRITT
000 
WWUS53 KLSX 252120
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT THU AUG 25 2005

MOC186-187-252130-
/O.CON.KLSX.SV.W.0225.000000T0000Z-050825T2130Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
419 PM CDT THU AUG 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR STE. 
GENEVIEVE AND ST. FRANCOIS COUNTIES...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER FARMINGTON...
MOVING EAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...COFFMAN 
AND LIBERTYVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3784 9042 3773 9050 3769 9012 3783 9000

$$

BRITT
000 
WWUS53 KLSX 252131
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT THU AUG 25 2005

MOC186-187-252138-
/O.EXP.KLSX.SV.W.0225.000000T0000Z-050825T2130Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
428 PM CDT THU AUG 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE AND  ST. 
FRANCOIS COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

AT 428 PM CDT...A STRONG THUNDERSTORM REMAINS NEAR FARMINGTON.  THIS 
STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS IN EXCESS OF 
50 MPH AND VERY HEAVY DOWNPOURS.  THERE IS SOME POTENTIAL THAT THIS 
STORM MAY BECOME SEVERE AGAIN...SO REMAIN ALERT FOR POSSIBLE 
ADDITIONAL WARNINGS. 

LAT...LON 3784 9042 3773 9050 3769 9012 3783 9000

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 11:50 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 25, 11:50 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT THU AUG 25 2005

.DISCUSSION...
A BIT UNCERTAIN ABT HOW PCPN TRENDS WL EVOLVE THIS AFTN.  INITIALLY
THOUGHT THAT OVRALL TREND WULD BE FOR DIMINISHING CVG AS IS TYPICAL
FOR NOCTURNAL MCS.  HWVR...12Z MDL RUNS INDICATE WK BUT PERSISTENT
85H WAA AND THETA-E ADV DURG THE AFTN...COUPLED WITH UPR DIVERGENCE
ASSOC WITH RRQ OF JET...SO WL CONT HI POPS.

SPECIFICALLY...AM NOW THINKING PTN OF MCS ALG MO-KS BDR WL RMN
QSNTRY AND WKN WHILE FORWARD PROPAGATING PART OF MCS OVR MID MO WL
CONTG ADV E-NE....AND WL TRY TO TIE AFTN TEMPS WITH THIS TREND.
OUTFLO FROM MRNG CNVTN NOW WELL S OF AREA...SO WITH THE EXCEPTION OF
S COUNTIES THIS AFTNS PCPN SHUD RMN ELEVATED.

NO CHGS TO LTR PDS ATTM.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

TRUETT
Hazardous weather outlook, Aug 25, 2:10 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT THU AUG 25 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-261100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
210 PM CDT THU AUG 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT.  THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW
LOCATIONS THIS AFTERNOON MAY HAVE BRIEF HEAVY DOWNPOURS FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND
FRIDAY NIGHT.  THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION.  THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL.

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
HOWEVER...RAINFALL REPORTS FROM AREAS RECEIVING HEAVY RAIN WOULD BE
APPRECIATED.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-059>065-
072>075-084-085-099-261100-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-RANDOLPH IL-
REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
210 PM CDT THU AUG 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND
SOUTHEAST MISSOURI...AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT.  THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE
STRONGER STORMS THIS AFTERNOON WILL PRODUCE HEAVY DOWNPOURS AND
GUSTY WINDS...AND POSSIBLY SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND
FRIDAY NIGHT.  THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION.  THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL.

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
HOWEVER...RAINFALL REPORTS FROM AREAS RECEIVING HEAVY RAIN WOULD BE
APPRECIATED.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:20 PM CDTSevere Thunderstorm WarningLSXWashington41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.